Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Jun 5, 2016, 1:21 PM EDT for 7 counties in Florida. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2016, 1:21 PM EDT (17:21 UTC)
- Expired
- Jun 5, 2016, 2:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, DeSoto County, FL, Hillsborough County, FL, Manatee County, FL, Pasco County, FL, Pinellas County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 32 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 1:24 PM EDT | MARINE TSTM WIND 39 | 3 W Macdill Air Force, FL | OLD PORT TAMPA MESONET STATION 3 W MACDILL AIR FORCE /OPTF1/. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 5.4 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 282 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
994
WWUS82 KTBW 051721
SPSTBW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
121 PM EDT SUN JUN 5 2016
FLZ050-052-056-061-149-151-155-160-162-165-249-251-255-260-262-265-
051815-
INLAND CHARLOTTE-INLAND PASCO-POLK-COASTAL MANATEE-COASTAL
SARASOTA-COASTAL HILLSBOROUGH-INLAND HILLSBOROUGH-COASTAL
PASCO-COASTAL CHARLOTTE-HARDEE-INLAND LEE-COASTAL LEE-INLAND
MANATEE-INLAND SARASOTA-PINELLAS-DESOTO-
121 PM EDT SUN JUN 5 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HILLSBOROUGH...
DESOTO...CHARLOTTE...SARASOTA...EASTERN LEE...WESTERN HARDEE...
PASCO...SOUTHWESTERN POLK...MANATEE AND PINELLAS COUNTIES...
AT 119 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR DOWNTOWN SAINT PETERSBURG TO NEAR
PUNTA GORDA TO 6 MILES NORTHWEST OF BIG CORKSCREW ISLAND. MOVEMENT
WAS NORTHEAST AT 15 MPH.
WINDS OF 35 TO 45 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TAMPA...CAPE CORAL...CLEARWATER...LARGO...FORT MYERS...NORTH PORT...
SARASOTA...BRADENTON...PINELLAS PARK...PLANT CITY...TEMPLE TERRACE...
SEMINOLE...PUNTA GORDA...NEW PORT RICHEY...ZEPHYRHILLS...PALMETTO...
ARCADIA...DADE CITY...FORT DESOTO PARK AND PORT CHARLOTTE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 2690 8211 2701 8241 2758 8281 2771 8281
2785 8291 2812 8288 2821 8292 2827 8281
2843 8275 2836 8220 2729 8178 2697 8156
2642 8156 2642 8166 2637 8166
TIME...MOT...LOC 1719Z 212DEG 13KT 2781 8258 2694 8209 2640 8163
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jun 5, 12:43 PM EDT, 38 minutes earlier.
Area forecast discussion, Jun 5, 12:43 PM EDT, 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Tampa Bay Ruskin FL
1243 PM EDT SUN JUN 5 2016
.UPDATE...
Raob data shows an increase in moisture across the forecast
area. This moisture combined with daytime heating and the
sea breeze will support numerous shower and scattered
thunderstorms development over the region the remainder of
the afternoon with some locally heavy rains, gusty winds,
and frequent lightning strikes the main hazards. AS we move
into tonight and Monday newly developed tropical depression
3 is forecast to strengthen into tropical storm Colin as
this system moves northward into the eastern Gulf of Mexico.
As the system moves north deeper tropical moisture will
overspread the region along with increasing winds later
tonight into Monday with tropical storm conditions possible
with heavy rains and gusty winds expected from Pinellas
Hillsborough Counties north into the Nature Coast counties on
Monday, and tropical storm warning have been posted for these
locations. In addition to the rain increasing wind shear in
the atmosphere will bring an increased risk for severe
storms with isolated tornadoes and marine waterspouts
possible. All residents and visitors should stay tuned
to the latest forecast tonight and Monday. All grids as
well the zone forecast products have been updated to reflect
the warning headlines and expected trends.
&&
.AVIATION...
Brief MVFR/IFR cigs/vsbys from developing shra/tsra will
be possible at the terminal sites during the remainder
of the afternoon and evening hours, with widespread
MVFR/IFR conditions possible after 06Z as deep tropical
moisture overspreads the region.
&&
.MARINE...
Tropical Storm Warnings are now in effect from Englewood
north to the Suwannee River out 60 NM. Based on latest
gridded winds will hoist small craft headlines for Charlotte
Harbor as well as the near and offshore waters from Bonita
Beach north to Englewood starting at 8 PM EDT tonight as
winds and seas increase across the waters as the tropical
system to the south moves northward into the eastern Gulf
waters. Coastal will be updated shortly to reflect the added
small craft headlines.
&&
.TBW Watches/Warnings/Advisories...
FL...Tropical Storm Warning for Coastal Citrus-Coastal Hernando-
Coastal Hillsborough-Coastal Levy-Coastal Manatee-
Coastal Pasco-Coastal Sarasota-Inland Citrus-Inland
Hernando-Inland Hillsborough-Inland Levy-Inland Pasco-
Pinellas-Sumter.
Gulf waters...Tropical Storm Warning for Coastal waters from Englewood
to Tarpon Springs FL out 20 NM-Coastal waters from
Tarpon Springs to Suwannee River FL out 20 NM-Tampa
Bay waters-Waters from Englewood to Tarpon Springs FL
out 20 to 60 NM-Waters from Tarpon Springs to
Suwannee River FL out 20 to 60 NM.
Small Craft Advisory for the Coastal waters from Bonita
Beach to Englewood FL out 20 NM-Coastal waters from Bonita
Beach to Englewood FL out 20 to 60 NM-Charlotte Harbor.
&&
UPDATE/AVIATION/MARINE/FIRE WEATHER...57/McMichael
UPPER AIR...74/Wynn
DECISION SUPPORT...05/CarlisleHazardous weather outlook, Jun 5, 5:35 AM EDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 535 AM EDT SUN JUN 5 2016 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-061000- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 535 AM EDT SUN JUN 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED... ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS... AND FREQUENT DEADLY LIGHTNING STRIKES. ...POTENTIAL TROPICAL IMPACTS... AN AREA OF DISTURBED WEATHER NEAR THE YUCATAN PENINSULA TODAY WILL MOVE NORTH AND NORTHEAST INTO THE EASTERN GULF OF MEXICO TONIGHT. THIS SYSTEM HAS THE POTENTIAL TO BECOME A TROPICAL DEPRESSION OR TROPICAL STORM. A LARGE AREA OF SHOWERS AND SCATTERED THUNDERSTORMS WILL BE APPROACHING THE FLORIDA WEST COAST OVERNIGHT. WINDS OVER THE COASTAL WATERS WILL INCREASE TO 20 TO 25 KNOTS. THERE IS A RISK OF WATERSPOUTS IN SOME OF THESE RAINBANDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...POTENTIAL TROPICAL SYSTEM IMPACTS... THE TROPICAL SYSTEM IS EXPECTED TO MOVE ACROSS FLORIDA LATE MONDAY OR MONDAY NIGHT. WHILE IT IS TOO EARLY TO KNOW THE EXACT STRENGTH AND EVENTUAL TRACK OF THIS SYSTEM...HEAVY RAINS AND GUSTY WINDS ARE LIKELY TO IMPACT PORTIONS OF OUR AREA MONDAY INTO TUESDAY. RIVER AND SMALL STREAM FLOODING IS POSSIBLE. WATERSPOUTS AND ISOLATED TORNADOES MAY ACCOMPANY SOME OF THE RAIN BANDS. HAZARDOUS SURF... DANGEROUS RIP CURRENTS...AND COASTAL FLOODING ARE ALL LIKELY IF THIS SYSTEM DEVELOPS AS EXPECTED. MARINERS CAN EXPECT 20 TO 30 KNOT WINDS WITH HIGHER GUSTS AND SEAS OF 12 TO 16 FEET AS THE SYSTEM APPROACHES FROM THE SOUTHWEST. MARINERS ARE URGED TO MONITOR THE LATEST FORECASTS ON THIS DEVELOPING SYSTEM. THE SYSTEM IS FORECAST TO MOVE AWAY FROM THE AREA TUESDAY AND TUESDAY NIGHT WITH A RETURN TO MORE TYPICAL AFTERNOON SHOWERS AND STORMS RETURNING FOR WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. JILLSON
In the hours before
Special weather statement, Jun 5, 1:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
121 PM EDT SUN JUN 5 2016
FLZ050-052-056-061-149-151-155-160-162-165-249-251-255-260-262-265-
051815-
INLAND CHARLOTTE-INLAND PASCO-POLK-COASTAL MANATEE-COASTAL
SARASOTA-COASTAL HILLSBOROUGH-INLAND HILLSBOROUGH-COASTAL
PASCO-COASTAL CHARLOTTE-HARDEE-INLAND LEE-COASTAL LEE-INLAND
MANATEE-INLAND SARASOTA-PINELLAS-DESOTO-
121 PM EDT SUN JUN 5 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HILLSBOROUGH...
DESOTO...CHARLOTTE...SARASOTA...EASTERN LEE...WESTERN HARDEE...
PASCO...SOUTHWESTERN POLK...MANATEE AND PINELLAS COUNTIES...
AT 119 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR DOWNTOWN SAINT PETERSBURG TO NEAR
PUNTA GORDA TO 6 MILES NORTHWEST OF BIG CORKSCREW ISLAND. MOVEMENT
WAS NORTHEAST AT 15 MPH.
WINDS OF 35 TO 45 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TAMPA...CAPE CORAL...CLEARWATER...LARGO...FORT MYERS...NORTH PORT...
SARASOTA...BRADENTON...PINELLAS PARK...PLANT CITY...TEMPLE TERRACE...
SEMINOLE...PUNTA GORDA...NEW PORT RICHEY...ZEPHYRHILLS...PALMETTO...
ARCADIA...DADE CITY...FORT DESOTO PARK AND PORT CHARLOTTE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 2690 8211 2701 8241 2758 8281 2771 8281
2785 8291 2812 8288 2821 8292 2827 8281
2843 8275 2836 8220 2729 8178 2697 8156
2642 8156 2642 8166 2637 8166
TIME...MOT...LOC 1719Z 212DEG 13KT 2781 8258 2694 8209 2640 8163The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 11:43 AM EDT | Tropical Storm Warning | TBW | Citrus, Hernando, Hillsborough, Levy, Manatee, Pasco and 3 more | 42 hr |
| Jun 5, 12:46 PM EDT | Small Craft Advisory | TBW | 51 hr | |
| Jun 5, 1:09 PM EDT | Special Marine Warning | TBW | 51 min | |
| Jun 5, 2:05 PM EDT | Special Marine Warning | TBW | 55 min | |
| Jun 5, 2:15 PM EDT | Special Weather Statement | TBW | DeSoto, Hardee, Hernando, Hillsborough, Pasco | 60 min |
| Jun 5, 2:34 PM EDT | Special Marine Warning | TBW | 56 min | |
| Jun 5, 3:06 PM EDT | Special Weather Statement | TBW | Hillsborough | 39 min |
| Jun 5, 3:38 PM EDT | Special Weather Statement | TBW | Citrus, Sumter | 52 min |
| Jun 5, 4:17 PM EDT | Flood Watch | TBW | Charlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 9 more | 3 days |
| Jun 5, 4:30 PM EDT | River Flood Warning | TBW | Hillsborough | 34 hr |
| Jun 5, 4:33 PM EDT | Special Weather Statement | TBW | Citrus | 42 min |
| Jun 5, 5:14 PM EDT | Special Marine Warning | TBW | 91 min | |
| Jun 5, 6:27 PM EDT | Special Marine Warning | TBW | 63 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.